Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Sep 7, 2021, 3:38 AM CDT for Oneida County, Vilas County, Wisconsin. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2021, 3:38 AM CDT (08:38 UTC)
- Expired
- Sep 7, 2021, 4:45 AM CDT
- In force
- 67 min
- Issued by
- NWS Green Bay, WI
- Hail
- 0.50 in
- Wind
- 30
Counties Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 147 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
796
WWUS83 KGRB 070838
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
338 AM CDT Tue Sep 7 2021
WIZ005-010>012-070945-
Vilas WI-Florence WI-Oneida WI-Forest WI-
338 AM CDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of northwestern Forest,
Vilas, northwestern Florence and Oneida Counties through 445 AM
CDT...
At 338 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southeast of Watersmeet to 6 miles
west of Phelps to near Rainbow Flowage to near Prentice. Movement was
east at 45 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Phelps around 345 AM CDT.
Kentuck Lake Campground around 355 AM CDT.
Eagle River around 400 AM CDT.
Tipler and Wisconsin Slough Natural Area around 415 AM CDT.
Woodboro and Headwaters Wilderness around 420 AM CDT.
Other locations impacted by these storms include Gagen, Luna-White
Deer Campground, Sayner, Popple River Headwaters Natural Area,
Bastile Lake Natural Area, Anvil Lake Campground, Lower Tomahawk
River Natural Area, Harshaw, Hazelhurst and Upper Buckatabon Springs
Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4614 8909 4602 8882 4601 8868 4599 8867
4602 8853 4598 8842 4556 8902 4556 9004
4557 9004 4597 9005 4598 8993 4630 8993
TIME...MOT...LOC 0838Z 286DEG 41KT 4619 8894 4606 8922 4591 8962 4562
9026
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
$$
EckbergWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Sep 6, 10:28 PM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, Sep 6, 10:28 PM CDT, 5 hours 10 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1028 PM CDT Mon Sep 6 2021 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Tuesday Issued at 313 PM CDT Mon Sep 6 2021 A very quiet and seasonal Labor Day ongoing with some high clouds drifting across the area, along with some daytime cu. Temps were in the upper 60s to middle 70s. For tonight and Tuesday...a quiet evening is expected as most/all of the daytime cu will diminish late this afternoon and evening, as a few high clouds continue to drift across the area. As the evening progresses, a LLJ will strengthen to 40 kts over northern MN, as a shortwave and cold front push southeast into the western Great Lakes. Look for an area of showers/storms expected to develop ahead of these features. Some models have one main area, while others show two separate areas with one associated with the stronger WAA. If the WAA activity gets going, the activity could arrive a little earlier, but the majority of the shower/storms will arrive after midnight, with the bulk of the activity along/north of Hwy 8 overnight into Tuesday morning. Activity along the front is possible across the entire area Tuesday morning, then will exit into Lake Michigan by 18-19z. Additional isolated-scattered showers and possibly a storm will be possible across northern WI as the upper trough swings into the area. As the surface low deepens over northern Lake Superior on Tuesday, gusty winds will develop, with gusts to 30 mph expected. The organized severe weather threat still looks low, as the storms look to be elevated overnight into early Tuesday. However, MUCAPEs will advect into the area as the LLJ moves east, with models ranging from 1500-3000 J/kg. This, along with steep mid- level lapse rates and effective shear of 35-45 kts, will promote some stronger storms with a severe storm also possible near the MI border. This matches with where the Marginal Risk resides. Wet- bulb heights will be running between 8,000-10,000 ft, so hail will be the primary threat in any storm. Wind profiles support some wind gusts as well. The race will be on later Tuesday morning between the advancing front, the weakening cap, and building surface instability. Still a small chance some surface based convection could get going closer to the lakeshore and with decent shear a strong or severe storm would be possible before the front and storms push east into Lake Michigan. PWATs increase to near 1.75" ahead of the front, so locally heavy rainfall will be possible. Lows tonight will be warmer than last night with most spots bottoming out in the 50s to around 60. Highs will be a little tricky on Tuesday as clouds/precip trends could impact how warm parts of the area will get. Lowered highs over the north (mid 60s) as the most widespread showers/clouds are expected, with 70s across the rest of the area. .LONG TERM...Tuesday Night Through Monday Issued at 313 PM CDT Mon Sep 6 2021 Tuesday night through Wednesday night: The front will quickly shift well east of the area Tuesday evening; however, the upper-level trough axis will shift slowly eastward through late Wednesday afternoon. Continued wrap-around moisture along with yet another shortwave passing through the area Wednesday into Wednesday evening, will lead to scattered showers and possibly a few thunderstorms with the cooler air aloft. The best chance for thunderstorms will be Wednesday afternoon during peak heating. 850mb temperatures will likely be cool enough with northwest flow to keep lake effect clouds and possibly rain showers into north-central WI through late Wednesday evening. Otherwise, the increased cloud cover will allow for cooler high temperatures, mainly in the mid 60s to around 70. Overnight lows are forecast to be in the 40s to around 50s. Thursday into Friday, a surface ridge will build across the area, allowing for quiet conditions with precipitation-free conditions. Aloft, upper-level ridging will slowly build across the area. The combination of these features, will lead to warming temperatures, especially into Friday, when temperatures may be near to slightly above normal. Friday night through Saturday: The next low pressure system and associated cold front will approach the area late Friday night before the front passes through the area Saturday. This will lead to increasing chances for showers and thunderstorms with temperatures warming above normal, into the upper 70s. Rest of the extended: Model solutions are generally pointing toward quieter conditions for the end of the weekend. At this point kept the forecast close to the blend of models for that time period. Temperatures are expected to be near normal. && .AVIATION...for 06Z TAF Issuance Issued at 1025 PM CDT Mon Sep 6 2021 A strong system is expected to race through the area during the next 12-18 hours. There remains uncertainty related to the timing, location, and strength of the convection that will accompany it. Stayed close to the previous TAF issuance for timing, limiting thunder to the 3-4 hour most favored period. Gusty WNW winds will develop tomorrow in the wake of the system, and some MVFR cigs and SHRA may swing back into the north late in the day/tomorrow evening. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Bersch LONG TERM......Cooley AVIATION.......Skowronski
Hazardous weather outlook, Sep 7, 2:57 AM CDT, 41 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 257 AM CDT Tue Sep 7 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-080800- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 257 AM CDT Tue Sep 7 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are expected today. There is a marginal risk of severe storms in the Fox Valley and lakeshore. Strong winds and hail are the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered thunderstorms are possible Wednesday afternoon. They are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will probably not be needed, but spotters are asked to report winds over 40 mph and hail over half inch. LMZ521-522-541>543-080800- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 257 AM CDT Tue Sep 7 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Gusty winds and large waves will make for hazardous conditions for small craft through tonight. Scattered thunderstorms could also pose a hazard today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The gusty northwest winds will diminish and waves will subside Wednesday morning. RDM/Eckberg
In the hours before
Special weather statement, Sep 7, 2:16 AM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Green Bay WI
216 AM CDT Tue Sep 7 2021
WIZ005-070845-
Vilas WI-
216 AM CDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of Vilas County through
345 AM CDT...
At 216 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles north of Wakefield to near Gile to 6
miles northeast of Clam Lake to Hayward. Movement was east at 50 mph.
HAZARD...Winds to around 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Winchester, Rice Creek Natural Area, Border Lakes Natural Area,
Boulder Junction, Johnson Lake Barrens Natural Area and Lac Du
Flambeau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4613 8907 4590 8950 4591 9004 4598 9004
4598 8993 4630 8993
TIME...MOT...LOC 0715Z 277DEG 42KT 4672 8990 4643 9032 4624 9084 4603
9146
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
EckbergSpecial weather statement, Sep 7, 3:08 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Green Bay WI
308 AM CDT Tue Sep 7 2021
WIZ005-070945-
Vilas WI-
308 AM CDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of Vilas County through
445 AM CDT...
At 307 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Paulding to 8 miles southeast
of Mercer to 7 miles southwest of Turtle Flambeau Flowage. Movement
was east at 45 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Border Lakes Natural Area around 315 AM CDT.
Johnson Lake Barrens Natural Area around 320 AM CDT.
Boulder Junction around 325 AM CDT.
Lac Du Flambeau around 330 AM CDT.
Other locations impacted by these storms include Sayner, Land O
Lakes, Nixon Lake Natural Area, Lac Vieux Desert, Upper Buckatabon
Springs Natural Area, High Lake Natural Area, Arbor Vitae, Van Vliet
Hemlocks Natural Area, Trout Lake and Star Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4613 8907 4590 8950 4591 9004 4598 9004
4598 8993 4630 8993
TIME...MOT...LOC 0807Z 276DEG 40KT 4666 8900 4638 8935 4619 8971 4609
8992 4598 9026 4586 9064
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
EckbergSpecial weather statement, Sep 7, 3:38 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
338 AM CDT Tue Sep 7 2021
WIZ005-010>012-070945-
Vilas WI-Florence WI-Oneida WI-Forest WI-
338 AM CDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of northwestern Forest,
Vilas, northwestern Florence and Oneida Counties through 445 AM
CDT...
At 338 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southeast of Watersmeet to 6 miles
west of Phelps to near Rainbow Flowage to near Prentice. Movement was
east at 45 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Phelps around 345 AM CDT.
Kentuck Lake Campground around 355 AM CDT.
Eagle River around 400 AM CDT.
Tipler and Wisconsin Slough Natural Area around 415 AM CDT.
Woodboro and Headwaters Wilderness around 420 AM CDT.
Other locations impacted by these storms include Gagen, Luna-White
Deer Campground, Sayner, Popple River Headwaters Natural Area,
Bastile Lake Natural Area, Anvil Lake Campground, Lower Tomahawk
River Natural Area, Harshaw, Hazelhurst and Upper Buckatabon Springs
Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4614 8909 4602 8882 4601 8868 4599 8867
4602 8853 4598 8842 4556 8902 4556 9004
4557 9004 4597 9005 4598 8993 4630 8993
TIME...MOT...LOC 0838Z 286DEG 41KT 4619 8894 4606 8922 4591 8962 4562
9026
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
EckbergThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 2:16 AM CDT | Special Weather Statement | GRB | Vilas | 89 min |
| Sep 7, 3:08 AM CDT | Special Weather Statement | GRB | Vilas | 97 min |
| Sep 7, 4:22 AM CDT | Special Weather Statement | GRB | Florence, Forest, Langlade, Lincoln | 38 min |
| Sep 7, 5:23 AM CDT | Special Weather Statement | GRB | Marinette, Menominee, Oconto | 52 min |
| Sep 7, 6:09 AM CDT | Special Weather Statement | GRB | Door, Oconto | 51 min |
| Sep 7, 6:17 AM CDT | Special Marine Warning | GRB | 88 min | |
| Sep 7, 8:04 AM CDT | Special Weather Statement | GRB | Outagamie, Waupaca | 41 min |
| Sep 7, 8:11 AM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca | 49 min |
| Sep 7, 8:16 AM CDT | Special Marine Warning | GRB | 59 min | |
| Sep 7, 8:28 AM CDT | Special Weather Statement | GRB | Kewaunee | 62 min |
| Sep 7, 8:42 AM CDT | Special Marine Warning | GRB | 63 min | |
| Sep 7, 8:42 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie | 48 min |
| Sep 7, 9:02 AM CDT | Severe Thunderstorm Warning | GRB | Waushara, Winnebago | 43 min |
| Sep 7, 9:09 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Manitowoc | 36 min |
| Sep 7, 9:16 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Manitowoc, Outagamie, Winnebago | 44 min |
| Sep 7, 9:19 AM CDT | Special Marine Warning | GRB | 86 min | |
| Sep 7, 9:30 AM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc, Winnebago | 60 min |
| Sep 7, 9:48 AM CDT | Special Weather Statement | GRB | Kewaunee | 27 min |
| Sep 7, 10:18 AM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 42 min |
| Sep 7, 10:23 AM CDT | Special Marine Warning | GRB | 52 min | |
| Sep 7, 11:14 AM CDT | Special Marine Warning | GRB | 26 min | |
| Sep 7, 6:05 PM CDT | Special Weather Statement | GRB | Oneida, Vilas | 40 min |
| Sep 7, 6:44 PM CDT | Special Weather Statement | GRB | Forest, Oneida | 46 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.